Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Problems with Promethazine?
    avatar
    NoMoreJim posted:
    I recently start seeing a neurologist at the Cleveland Clinic headache clinic for my migraines and one of the things he prescribed for me was promethazine. I took it for the first time yesterday and am wondering if anyone has a had bad reactions to it... with about an hour of taking it I could barely keep my eyes open(I only took 1 12.5mg, which from what I can tell is a very small dose) but my legs were so restless I couldn't sit still. Even 8 hours after taking it this was still going on and after sleeping most of the day I also slept all night. I know it can be extremely sedating, so I guess I'm not to considered about that part but the restless legs were just awful! Has anyone ever had a reaction like this? and what should do? I obviously don't want to take this medication! Should I tell my doctor that I think I'm allergic to it because I had such a strong reaction?

    Also, are there any anti-nausea medications out there that won't cause this?

    Thanks!
    Reply
     
    avatar
    carpetcrawler5 responded:
    Promethazine is Ohenergan, an anti-nausea drug. Did you look up it's side effects? If you're getting a reaction like that with it, I wouldn't take it anymore, and tell your dr.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center